Alert archive / Georgia / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 89, NWS Charleston, SC

May 14, 2006Liberty County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 14, 2006, 11:06 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2006, 11:06 PM EDT (03:06 UTC)
Expired
May 14, 2006, 11:44 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Liberty County, GA, McIntosh County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2628 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 150307
SVRCHS
GAC179-191-150400-
/O.NEW.KCHS.SV.W.0089.060515T0306Z-060515T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 PM EDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCINTOSH COUNTY IN SOUTHEAST GEORGIA
  LIBERTY COUNTY IN SOUTHEAST GEORGIA

* UNTIL MIDNIGHT EDT

* AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
  WINDS. THIS STORM WAS LOCATED NEAR JONES...OR ABOUT 15 MILES
  SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  JONES...
  RETREAT AND SOUTH NEWPORT...
  MIDWAY AND MIDWAY...
  HALFMOON LANDING...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3185 8147 3158 8154 3163 8112 3175 8128

$$
2 follow-up statements
000 
WWUS52 KCHS 150320
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 PM EDT SUN MAY 14 2006

GAC179-191-150400-
/O.CON.KCHS.SV.W.0089.000000T0000Z-060515T0400Z/
MCINTOSH-LIBERTY-
1119 PM EDT SUN MAY 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR MCINTOSH AND LIBERTY COUNTIES...

AT 1118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL. THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 19 MILES 
SOUTHEAST OF HINESVILLE...MOVING EAST AT 40 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...HALFMOON
LANDING...RETREAT AND SOUTH NEWPORT.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3178 8139 3161 8148 3163 8112 3175 8128

$$
000 
WWUS52 KCHS 150344
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1143 PM EDT SUN MAY 14 2006

GAC179-191-150353-
/O.CAN.KCHS.SV.W.0089.000000T0000Z-060515T0400Z/
MCINTOSH-LIBERTY-
1143 PM EDT SUN MAY 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH AND LIBERTY COUNTIES
HAS BEEN CANCELLED...

AT 1142 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OFF THE COAST...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE OFFICE IN CHARLESTON.

LAT...LON 3178 8139 3161 8148 3163 8112 3175 8128

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 9:53 PM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, May 14, 9:53 PM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
953 PM EDT SUN MAY 14 2006

.SHORT TERM /TONIGHT/...HAVE COORDINATED WITH THE SPC TO LOCALLY
EXTEND THE TORNADO WATCH UNTIL MIDNIGHT. STORMS STILL SHOWING
ROTATION. FURTHER SOUTH...WILL LET SEVERE THUNDERSTORM WATCH EXPIRE
AT 10 PM. AN ISOLATED SEVERE STORM IS POSSIBLE BUT IS NOT WORTH
EXTENDING THE WATCH THERE.

STORMS CONTINUE TO DEVELOP THIS EVENING ASSOCIATED WITH A STRONG JET
AND COLD TEMPERATURES ALOFT. WILL KEEP LIKELY POPS ALL AREAS AS
STORMS SHOULD SHIFT INTO SOUTHEAST GEORGIA OVERNIGHT.

&&

.MARINE...WINDS AND SEAS WILL BE AFFECTED BY THUNDERSTORMS OVER THE
NEXT FEW HOURS BUT WILL TRY TO SHOW GENERAL CONDITIONS. LOCAL
TORNADO WATCH WILL BE EXTENDED THROUGH MIDNIGHT FOR THE CHARLESTON
HARBOR AND THE COASTAL WATERS FROM SOUTH SANTEE TO EDISTO.

&&

.LAKE WINDS...WILL LET LAKE WIND ADVISORY EXPIRE.

&&

.AVIATION...BUSY NIGHT AT KCHS WITH LARGE HAIL AND WIND GUSTS TO 47
KNOTS. EXPECT SEVERAL MORE HOURS OF STORMS THERE. EXPECT CONDITIONS
TO BECOME MORE ACTIVE NEAR KSAV OVERNIGHT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL MIDNIGHT GAZ087-088.
SC...TORNADO WATCH UNTIL MIDNIGHT SCZ040-042>045-049-050.
MARINE...TORNADO WATCH UNTIL MIDNIGHT AMZ330-350.

&&

SCW

In the hours before

Local storm report, May 14, 10:38 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1038 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             WEST ASHLEY             32.80N 80.01W
05/14/2006  E0.25 INCH       CHARLESTON         SC   PUBLIC

            NEAR WEST ASHLEY HIGH SCHOOL.

&&

24
Local storm report, May 14, 10:47 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     HAIL             NORTH CHARLESTON        32.85N 79.97W
05/14/2006  E0.88 INCH       CHARLESTON         SC   PUBLIC

            NEAR THE INTERSECTION OF DUNLAP STREET AND RIVERS AVE.

&&

24
Local storm report, May 14, 10:53 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1053 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
05/14/2006  E0.50 INCH       CHARLESTON         SC   AMATEUR RADIO

            DIME HAIL NEAR INTERSTATE 516 AND MATHIS FERRY ROAD.

&&

24
Local storm report, May 14, 10:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
05/14/2006  E0.25 INCH       CHARLESTON         SC   TRAINED SPOTTER

            RIFFLE RANGE ROAD.

&&

24
Local storm report, May 14, 10:58 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1058 PM EDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     HAIL             MOUNT PLEASANT          32.79N 79.86W
05/14/2006  E0.50 INCH       CHARLESTON         SC   PUBLIC

            DIME SIZE HAIL ON WIPPLE ROAD.

&&

24
Special weather statement, May 14, 11:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1101 PM EDT SUN MAY 14 2006

SCZ050-150330-
CHARLESTON-
1101 PM EDT SUN MAY 14 2006

...STRONG THUNDERSTORMS WILL IMPACT CHARLESTON COUNTY THROUGH 1130 PM
EDT...

AT 1101 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF AWENDAW...
OR ABOUT 15 MILES SOUTHWEST OF MCCLELLANVILLE...MOVING NORTHEAST AT
40 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND PINELAND...BUCK HALL...AWENDAW AND MCCLELLANVILLE THROUGH 1130
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 9:02 PM EDTSpecial Marine WarningCHS118 min
May 14, 9:08 PM EDTSevere Thunderstorm WarningCHSEffingham22 min
May 14, 9:19 PM EDTSevere Thunderstorm WarningCHSChatham31 min
May 14, 9:42 PM EDTSpecial Marine WarningCHS93 min
May 14, 9:46 PM EDTSpecial Marine WarningCHS89 min
May 14, 11:03 PM EDTSpecial Marine WarningCHS57 min
May 14, 11:14 PM EDTSpecial Marine WarningCHS61 min
May 14, 11:25 PM EDTSpecial Marine WarningCHS95 min
May 15, 3:17 AM EDTSevere Thunderstorm WarningCHSLong28 min
May 15, 3:39 AM EDTSevere Thunderstorm WarningCHSLiberty, McIntosh36 min
May 15, 12:49 PM EDTSevere Thunderstorm WarningCHSMcIntosh26 min
May 15, 3:36 PM EDTSpecial Marine WarningCHS39 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.